Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243422] of Richard T. Durrett

Papers Published

  1. Shi, F; Mucha, PJ; Durrett, R, Multiopinion coevolving voter model with infinitely many phase transitions., Physical Review. E, Statistical, Nonlinear, and Soft Matter Physics, vol. 88 no. 6 (December, 2013), pp. 062818, ISSN 1539-3755 [doi]
    (last updated on 2019/07/21)

    Abstract:
    We consider an idealized model in which individuals' changing opinions and their social network coevolve, with disagreements between neighbors in the network resolved either through one imitating the opinion of the other or by reassignment of the discordant edge. Specifically, an interaction between x and one of its neighbors y leads to x imitating y with probability (1-α) and otherwise (i.e., with probability α) x cutting its tie to y in order to instead connect to a randomly chosen individual. Building on previous work about the two-opinion case, we study the multiple-opinion situation, finding that the model has infinitely many phase transitions (in the large graph limit with infinitely many initial opinions). Moreover, the formulas describing the end states of these processes are remarkably simple when expressed as a function of β=α/(1-α).

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320